MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD® HIGH-VOLUME ADMINISTRATION SETS; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD® HIGH-VOLUME ADMINISTRATION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7355-24
Medical Device Problem Codes Failure to Deliver (2338); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Dehydration (1807); Diarrhea (1811)
Date of Event 11/28/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that a smiths medical cadd® high-volume administration set was difficult to prime for a scheduled infusion of 1500 cc of normal saline (ns).The patient found the next day that none of the normal saline was administered overnight.The tubing was disconnected from the port and the pump was noted to be pumping as normal but that the fluid was not advancing through the line.Total parenteral nutrition (tpn) was being administered at same time with no problems reported.The patient reported feeling "dehydrated" with diarrhea the prior day.No adverse effects were reported but a two liter bolus of normal saline was ordered and infused.

Brand Name
CADD® HIGH-VOLUME ADMINISTRATION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7205600
Report Number3012307300-2018-00139
Device Sequence Number853946
Product Code FPA
UDI-Device Identifier10610586027376
UDI-Public10610586027376
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K031361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/15/2022
Device Catalogue Number21-7355-24
Device Lot Number27X192
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2018
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MW5073699
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORMAL SALINE 2L BOLUS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient Weight70